Multiple Sclerosis Community
ACTHAR
About This Community:

Our Patient-to-Patient MS Forum is where you can communicate with other people who share your interest in Multiple Sclerosis. This forum is not monitored by medical professionals.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

ACTHAR

The Acthar gel shots arrived early this morning.  I am already feeling better.  Still not moving and transferring like I want but this is day one....I get four more shots so maybe I will be able to move for a bit.  Acthar is an old drug and used to be rather inexpensive.  Sadly the cost has skyrocketed...My insurance paid about $28,000.00 for just five days.  

After taking the shots then I will be taken off Rebif, steroids and Acthar for three months to prepare for Tysabri.  I am anxious to start....and hoping the Acthar will keep me mobile for a month or so.  If not family knows we are going to need help.  I just hope it isn't necessary.  My husband travels often and if I take a dive I am gonna need help...Wishing it wasn't so.

My question is have any used Acthar and were you on monthly steroids?  Did the Acthar last longer then the steroid infusions or did you find yourself still needing more in three or four weeks?
Blank
1312898_tn?1314571733
WOW Sumana,  that's allot of money, $28,000.00.  I'm glad to hear that they are doing something for you now,  for some reason I thought you were a fellow PPMS friend.  Sure glad you aren't.  Is there someone at home that can help you transfer when needed?  I will be keeping my fingers crossed that the Tysabri is going to make a huge difference for you!

love and hugs,

Red
Related Discussions
7 Comments Post a Comment
Blank
987762_tn?1331031553
I've been hoping someone would be able to answer your questions, no one has so far so this is a bump to get it back up.

I dont know anything at all sorry, i did find this site which might have the information your looking for in the Acthar forum, other wise its got the basic information on it.

http://www.prescriptiondrug-info.com/Drugs/Acthar/

Hope you dont need help and this is the begining of wonderful things! :-)

Hugs........JJ
Blank
1394601_tn?1328035908
Supermum, very kind of you.  I think because of the high cost not many have used this medicine.  I asked on a few other boards and nothing is coming up either.

I went to the site, too.  It seems it is showing people that take the shot daily and not in five doses.  How anyone can get that approved by insurance..I dunno.

Hugs,
Sumana

By the way, our first home cost $18, 500.00...lol
Blank
1394601_tn?1328035908
Since so few have used Acthar here is an update.  I took the last shot about two weeks ago.  It doesn't work anything like the IVSM.  It has given me just enough stuff to transfer but not easily.  I guess it is better than nothing.

There are side effects but no heartburn or gastro problems.  It does swell your feet up like balloons.  It is time released so the swelling will go up then down.  I am drinking tons of water.

Is it worth it?  Guess so if it is the only thing available next to IVSM...at least I am not totally bedridden.
Blank
1312898_tn?1314571733
WOW Sumana,  that's allot of money, $28,000.00.  I'm glad to hear that they are doing something for you now,  for some reason I thought you were a fellow PPMS friend.  Sure glad you aren't.  Is there someone at home that can help you transfer when needed?  I will be keeping my fingers crossed that the Tysabri is going to make a huge difference for you!

love and hugs,

Red
Blank
1394601_tn?1328035908
Nope Red, I thought so, too but the end of June marked my year with new neuro.  She dxed me with PRMS...Although rare (about 4% of MSers), it holds hope.  The DMD's are still available to me.  And, plus, more good news, my doctor called and I will start the Tysabri on July 22 at l:00pm.  I am counting down the seconds to that date.  

Blank
1394601_tn?1328035908
bump because it got hidden on page two...

i want Red to see it......
Blank
Avatar_m_tn
The ankle swelling is horrific -- It has been 4 days since last shot and ankles are bursting out of my shoes!!  Oh what can I do????
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Multiple Sclerosis Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Neurology Answerers
987762_tn?1331031553
Blank
supermum_ms
Australia
667078_tn?1316004535
Blank
HVAC
Durham, NC
Avatar_f_tn
Blank
SarahL2491
Alagash, ME
1831849_tn?1383231992
Blank
kwarendorf
Great Neck, NY
147426_tn?1317269232
Blank
Quixotic1
Washougal, WA
Avatar_f_tn
Blank
essdipity